Various medications can cause esophageal irritation and produce heartburn. Other drugs are known to potentially worsen GERD. These include:
Angiotensin-converting enzyme inhibitors
Calcium channel blockers
Sedatives or tranquilizers (eg, benzodiazepines)
Tricyclic antidepressants (eg, amitriptyline)
Metformin may have gastrointestinal effects but has not been well-established to worsen GERD symptoms. GERD can impair levothyroxine absorption; however, the thyroid medication is not well-known to increase GERD symptoms. Warfarin may interact with proton pump inhibitors (PPIs), which are commonly used to treat GERD. However, they are not known to produce or worsen GERD symptoms.
Learn more about the etiology of GERD.
Medscape © 2023 WebMD, LLC
Any views expressed above are the author's own and do not necessarily reflect the views of WebMD or Medscape.
Cite this: B.S. Anand. Fast Five Quiz: Gastroesophageal Reflux Disease Practice Essentials - Medscape - Feb 06, 2023.